Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 151, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 15, 2012, 5:44 PM EDT for Floyd County, Harrison County, Indiana; Bullitt County, Hardin County, Jefferson County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 5:44 PM EDT (21:44 UTC)
- Expired
- Mar 15, 2012, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, IN, Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY
The radar
The Louisville radar (KLVX), 18 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:06 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS53 KLMK 152144
SVRLMK
INC043-061-KYC029-093-111-152230-
/O.NEW.KLMK.SV.W.0151.120315T2144Z-120315T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
SOUTHERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 630 PM EDT
* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF VALLEY CITY...TO
GLIDAS...TO 8 MILES SOUTH OF PITTS POINT...MOVING NORTHEAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
VALLEY STATION...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
FAIRDALE...
STITES AND CUPIO...
MOBERLY AND BARRALLTON...
RAMSEY AND FAIRDALE...
LOUISVILLE INTERNATIONAL AIRPORT AND GEORGETOWN...
THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 116 AND
136A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3831 8587 3809 8548 3786 8583 3794 8599
3800 8600 3799 8603 3796 8604 3801 8608
3801 8615 3811 8628 3816 8628 3818 8632
3822 8628 3827 8628 3838 8608
TIME...MOT...LOC 2144Z 220DEG 41KT 3816 8632 3807 8610
3786 8578
WIND...HAIL 60MPH 1.00IN
$$
AL2 follow-up statements
540
WWUS53 KLMK 152215
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT THU MAR 15 2012
KYC093-152225-
/O.CAN.KLMK.SV.W.0151.000000T0000Z-120315T2230Z/
HARDIN KY-
615 PM EDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3831 8587 3809 8548 3799 8564 3805 8594
3827 8628 3838 8608
TIME...MOT...LOC 2215Z 220DEG 41KT 3839 8607 3830 8586
3808 8553
$$
INC043-061-KYC029-111-152230-
/O.CON.KLMK.SV.W.0151.000000T0000Z-120315T2230Z/
HARRISON IN-FLOYD IN-JEFFERSON KY-BULLITT KY-
615 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN BULLITT...WESTERN JEFFERSON...SOUTHERN FLOYD AND
HARRISON COUNTIES...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CENTRAL BARREN TO EDWARDSVILLE TO MOUNT WASHINGTON...
MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
LOUISVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3831 8587 3809 8548 3799 8564 3805 8594
3827 8628 3838 8608
TIME...MOT...LOC 2215Z 220DEG 41KT 3839 8607 3830 8586
3808 8553
WIND...HAIL 60MPH 0.75IN
$$
SCHOETTMER487
WWUS53 KLMK 152229
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT THU MAR 15 2012
INC043-061-KYC029-111-152240-
/O.EXP.KLMK.SV.W.0151.000000T0000Z-120315T2230Z/
HARRISON IN-FLOYD IN-JEFFERSON KY-BULLITT KY-
629 PM EDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BULLITT...WESTERN
JEFFERSON...SOUTHERN FLOYD AND NORTHERN HARRISON COUNTIES HAS
EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING AND WIND
GUSTS TO 50 MPH.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3831 8587 3809 8548 3799 8564 3805 8594
3827 8628 3838 8608
TIME...MOT...LOC 2230Z 220DEG 41KT 3852 8593 3843 8572
3821 8539
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:15 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 15, 3:15 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU MAR 15 2012 .Short Term (Tonight through Friday Night)... Updated at 315 PM EDT Mar 15 2012 ...Severe thunderstorm watch for pulse storms/hail... In the wake of a convective complex that crossed southern Indiana earlier this morning, cumulus cloud development has been suppressed until recently. However, the atmosphere has become quite unstable and scattered to numerous thunderstorms have developed over southwest IN and central KY and will spread over the entire area by late afternoon. Given the strong instability across the region and weak shear, severe pulse storms are expected and will continue and thus, SPC has given our entire area a severe thunderstorm watch. Expect this to continue through the late afternoon and early evening hours. Storms will lose their strength with sunset but scattered convection will continue through the overnight hours most likely. For tonight through Friday night, the Lower Ohio Valley will remain within a very mild and moist early summer-like pattern. Several disturbances that are hard to nail down the timing will move across the region. Scattered thunderstorms are quite possible at any time from tonight through Friday night. For Friday, feel that the best chance of convection will lie south of the Ohio River. Expect overnight lows tonight not far from 60, and highs Friday in the upper 70s. .Long Term (Saturday - Thursday)... Updated at 300 PM EDT Mar 15 2012 Persistent and anomalous pattern will continue for much of the week. Deep SW flow will keep things unsettled for the first part of the weekend, so will continue to carry a chance POP for Saturday afternoon. The upper ridge over the Deep South will amplify Sunday and into the early part of next week, gradually shutting off our rain chances. Slight chance Sunday and then a dry forecast Mon-Wed. A bit more uncertainty creeps in around Day 7, as the models show a deep trof over the Rockies closing off into a deep upper low over the Southern Plains by Wednesday. ECMWF brings this feature far enough east for precip to return on Thursday, while the GFS is about a day slower. The forecast reflects a compromise and will include a chance POP for Thursday, but reality will be all or nothing depending on which solution verifies. Temps will run 20-25 degrees above climo both day and night through the period. && .Aviation (18Z TAF Issuance)... Updated at 100 PM EDT Mar 15 2012 Unseasonably warm and humid weather will very likely spark scattered to numerous thunderstorm by mid to late afternoon. In this early summer-like pattern, trying to pinpoint when a specific storm will impact a specific TAF site will be challenging. Feel that thunderstorms will begin to affect BWG and SDF as early as 19z, and LEX an hour or two later. Expect that thunderstorms will be most numerous from 20z through 02z early Friday, then diminish in coverage. However, isolated to scattered thunderstorms are possible at any time Friday as well. Southwest winds will average around 10kt this afternoon, then diminish to around 5kt from the south tonight. Friday afternoon, expect southwest winds around 10kt. Ceilings will stay VFR outside of any thunderstorms. Gusty winds and low visibilities and ceilings will occur within any thunderstorm. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......JSD/AL Long Term........RAS Aviation.........JSD
Hazardous weather outlook, Mar 15, 2:32 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 232 PM EDT THU MAR 15 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161530- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 232 PM EDT THU MAR 15 2012 /132 PM CDT THU MAR 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY. STRONG INSTABILITY WILL ALLOW SOME STORMS TO BECOME STRONG OR SEVERE...ESPECIALLY WEST OF INTERSTATE 65. THE MAIN THREAT WILL BE LARGE HAIL...WITH A LESSER POSSIBILITY OF ISOLATED DAMAGING WINDS. BRIEF HEAVY RAIN AND LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AS MULTIPLE UPPER LEVEL DISTURBANCES CONTINUE TO CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS WILL BE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY AS WE REMAIN IN A WARM...MOIST...SLIGHTLY UNSTABLE ATMOSPHERE. THE BEST CHANCE FOR STORMS WILL BE SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. LOCALLY HEAVY RAIN AND SMALL HAIL WILL BE THE MAIN THREATS FROM THE STORMS. ALL THUNDERSTORMS PRODUCE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR DAMAGING WINDS THIS AFTERNOON OR EVENING. JSD/RS/AL
In the hours before
Local storm report, Mar 15, 5:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL JAMESTOWN 36.99N 85.07W
03/15/2012 E0.88 INCH RUSSELL KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200429
MRCSpecial weather statement, Mar 15, 5:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 532 PM EDT THU MAR 15 2012 INZ091-092-KYZ030-031-152200- CLARK-FLOYD-JEFFERSON-OLDHAM- 532 PM EDT THU MAR 15 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND HALF INCH HAIL... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW ALBANY...AND MOVING EAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM. THIS STORM HAS PRODUCED MARBLE SIZE HAIL COVERING THE GROUND IN NEW ALBANY. * THIS STORM WILL ALSO IMPACT... PROSPECT... NEW ALBANY... UTICA AND RIVER RIDGE... RIVER BLUFF AND BELKNAP BEACH... BROWNSBORO AND ORCHARD GRASS HILLS... BUCKNER AND DEMPLYTOWN... THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 2 AND 8. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 121 AND 123. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 13 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3852 8547 3832 8534 3827 8586 3836 8589 TIME...MOT...LOC 2131Z 258DEG 35KT 3833 8576 EER
Local storm report, Mar 15, 5:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 5 E ALBANY 36.69N 85.05W
03/15/2012 E1.75 INCH CLINTON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200430
MRCLocal storm report, Mar 15, 5:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL CLARKSVILLE 38.32N 85.77W
03/15/2012 E0.88 INCH CLARK IN BROADCAST MEDIA
&&
EVENT NUMBER LMK1200431
MRCSpecial weather statement, Mar 15, 5:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM EDT THU MAR 15 2012
KYZ027-028-053-062>064-071-073-074-076-152215-
ALLEN-BARREN-EDMONSON-GRAYSON-GREEN-HARDIN-HART-LARUE-METCALF-WARREN-
438 PM CDT THU MAR 15 2012
...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...
AT 533 PM EDT/433 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF ELIZABETHTOWN TO 9 MILES SOUTH OF MUNFORDVILLE TO
9 MILES SOUTHEAST OF THREE SPRINGS...AND MOVING EAST AT 35 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MUNFORDVILLE...
HODGENVILLE...
GLASGOW...
GLASGOW MUNICIPAL AIRPORT AND FINNEY...
PARK AND LINWOOD...
WHICKERVILLE AND POWDER MILL...
SAVOYARD AND LOBB...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 36 AND 89.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3767 8567 3721 8556 3680 8600 3683 8652
3715 8617 3767 8607
TIME...MOT...LOC 2138Z 255DEG 30KT 3760 8593 3716 8586
3681 8631
EERLocal storm report, Mar 15, 5:43 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL JAMESTOWN 36.99N 85.07W
03/15/2012 E0.70 INCH RUSSELL KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200432
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:19 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 26 min |
| Mar 14, 8:44 PM EDT | Special Weather Statement | LMK | Dubois | 31 min |
| Mar 14, 9:16 PM EDT | Special Weather Statement | LMK | Orange | 29 min |
| Mar 14, 11:13 PM EDT | Special Weather Statement | LMK | Floyd | 32 min |
| Mar 14, 11:26 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 34 min |
| Mar 15, 5:36 AM EDT | Special Weather Statement | LMK | Dubois | 24 min |
| Mar 15, 5:57 AM EDT | Special Weather Statement | LMK | Dubois | 33 min |
| Mar 15, 7:18 AM EDT | Special Weather Statement | LMK | Orange | 57 min |
| Mar 15, 7:27 AM EDT | Special Weather Statement | LMK | Scott, Washington | 63 min |
| Mar 15, 8:00 AM EDT | Special Weather Statement | LMK | Jefferson | 60 min |
| Mar 15, 2:15 PM EDT | Special Weather Statement | LMK | Crawford, Perry | 60 min |
| Mar 15, 2:50 PM EDT | Special Weather Statement | LMK | Dubois | 40 min |
| Mar 15, 2:56 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 34 min |
| Mar 15, 3:06 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 24 min |
| Mar 15, 3:27 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 33 min |
| Mar 15, 3:46 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 29 min |
| Mar 15, 3:58 PM EDT | Special Weather Statement | LMK | Scott, Washington | 62 min |
| Mar 15, 3:59 PM EDT | Areal Flood Advisory | LMK | Crawford, Dubois, Orange | 2 hr |
| Mar 15, 4:08 PM EDT | Special Weather Statement | LMK | Washington | 37 min |
| Mar 15, 4:19 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott, Washington | 26 min |
| Mar 15, 4:50 PM EDT | Areal Flood Advisory | LMK | Clark, Jefferson, Scott | 115 min |
| Mar 15, 5:07 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 38 min |
| Mar 15, 6:11 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 34 min |
| Mar 15, 6:28 PM EDT | Special Weather Statement | LMK | Clark, Floyd | 32 min |
| Mar 14, 8:03 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Mar 14, 8:11 PM EDT | Special Weather Statement | LMK | Allen | 34 min |
| Mar 14, 8:50 PM EDT | Special Weather Statement | LMK | Allen | 25 min |
| Mar 14, 10:02 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 28 min |
| Mar 14, 11:40 PM EDT | Special Weather Statement | LMK | Oldham | 35 min |
| Mar 14, 11:45 PM EDT | Special Weather Statement | LMK | Oldham | 30 min |
| Mar 15, 7:35 AM EDT | Special Weather Statement | LMK | Trimble | 25 min |
| Mar 15, 2:07 PM EDT | Special Weather Statement | LMK | Grayson | 53 min |
| Mar 15, 2:09 PM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 66 min |
| Mar 15, 2:14 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson | 31 min |
| Mar 15, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 25 min |
| Mar 15, 2:31 PM EDT | Special Weather Statement | LMK | Edmonson, Hart | 29 min |
| Mar 15, 2:35 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hart | 25 min |
| Mar 15, 2:42 PM EDT | Special Weather Statement | LMK | Logan | 33 min |
| Mar 15, 2:53 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 22 min |
| Mar 15, 2:57 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 33 min |
| Mar 15, 3:03 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart | 27 min |
| Mar 15, 3:18 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 27 min |
| Mar 15, 3:20 PM EDT | Special Weather Statement | LMK | Warren | 25 min |
| Mar 15, 3:23 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson | 37 min |
| Mar 15, 3:40 PM EDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Mar 15, 3:45 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 30 min |
| Mar 15, 3:49 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 26 min |
| Mar 15, 3:50 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 25 min |
| Mar 15, 3:53 PM EDT | Special Weather Statement | LMK | Ohio | 37 min |
| Mar 15, 4:03 PM EDT | Special Weather Statement | LMK | Barren | 27 min |
| Mar 15, 4:11 PM EDT | Special Weather Statement | LMK | Butler, Logan, Ohio | 64 min |
| Mar 15, 4:16 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 29 min |
| Mar 15, 4:17 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Mar 15, 4:18 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 27 min |
| Mar 15, 4:28 PM EDT | Special Weather Statement | LMK | Franklin | 32 min |
| Mar 15, 4:28 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Warren | 32 min |
| Mar 15, 4:33 PM EDT | Special Weather Statement | LMK | Oldham, Trimble | 27 min |
| Mar 15, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 26 min |
| Mar 15, 4:37 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 38 min |
| Mar 15, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 32 min |
| Mar 15, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 32 min |
| Mar 15, 4:44 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| Mar 15, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Metcalfe | 27 min |
| Mar 15, 4:49 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 26 min |
| Mar 15, 4:50 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Edmonson, Grayson, Hancock | 40 min |
| Mar 15, 4:51 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 24 min |
| Mar 15, 4:58 PM EDT | Special Weather Statement | LMK | Barren | 32 min |
| Mar 15, 5:04 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 23 min |
| Mar 15, 5:06 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 24 min |
| Mar 15, 5:15 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Butler, Grayson, Ohio | 2 hr |
| Mar 15, 5:15 PM EDT | Special Weather Statement | LMK | Adair | 30 min |
| Mar 15, 5:15 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 45 min |
| Mar 15, 5:23 PM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 2 hr |
| Mar 15, 5:23 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 22 min |
| Mar 15, 5:24 PM EDT | Special Weather Statement | LMK | Russell | 36 min |
| Mar 15, 5:28 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 62 min |
| Mar 15, 5:32 PM EDT | Special Weather Statement | LMK | Oldham | 28 min |
| Mar 15, 5:32 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 28 min |
| Mar 15, 5:38 PM EDT | Special Weather Statement | LMK | Barren, Hart, Larue | 37 min |
| Mar 15, 5:46 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.